Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 25, 2010, 1:09 PM MDT. It took effect at Mar 26, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2010, 1:09 PM MDT (19:09 UTC)
- In effect from
- Mar 26, 2010, 11:00 AM MDT
- Expired
- Mar 26, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
673 WWUS74 KEPZ 251909 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 109 PM MDT THU MAR 25 2010 ...VERY WINDY WITH BLOWING DUST ACROSS WEST TEXAS AND SOUTHERN NEW MEXICO FRIDAY... .A STORM MOVING ACROSS NORTHERN NEW MEXICO AND AN ASSOCIATED COLD FRONT WILL CAUSE STRONG WINDS FRIDAY. THE SURFACE COLD FRONT WILL REACH WESTERN NEW MEXICO EARLY FRIDAY AFTERNOON AND BE THROUGH THE EL PASO AREA BY LATE FRIDAY AFTERNOON. AHEAD OF THIS FRONT WINDS WILL BECOME QUITE STRONG WITH AREAS OF BLOWING DUST. THE WINDS AND BLOWING DUST WILL GRADUALLY DIMINISH FRIDAY EVENING BEHIND THE COLD FRONT AS COOLER AIR MOVES IN. WINDS MAY REMAIN STRONG AND GUSTY ALONG EASTERN SLOPES OF AREA MOUNTAINS INTO SATURDAY MORNING. NMZ022>025-030>032-TXZ055-056-261400- /O.UPG.KEPZ.HW.A.0001.100326T1700Z-100327T0200Z/ /O.NEW.KEPZ.HW.W.0001.100326T1700Z-100327T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 109 PM MDT THU MAR 25 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS FRIDAY BECOMING SOUTHWEST 15 TO 25 MPH BY LATE MORNING THEN INCREASING TO 35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH. STRONGEST WINDS WILL BE ALONG RIDGETOPS AND THROUGH MOUNTAIN PASSES. WINDS WILL GRADUALLY DIMINISH TO AROUND 15 TO 25 MPH BY LATE EVENING. STRONG WINDS MAY CONTINUE THROUGH THE NIGHT AND INTO SATURDAY MORNING ALONG AND DOWNWIND OF AREA MOUNTAINS. BLOWING DUST WILL REDUCE VISIBILITY TO LESS THAN 2 MILES OVER MUCH OF THE AREA AND LESS THAN 1/4 MILE IN DUST-PRONE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
427 WWUS74 KEPZ 261216 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 616 AM MDT FRI MAR 26 2010 ...VERY WINDY WITH BLOWING DUST ACROSS WEST TEXAS AND SOUTHERN NEW MEXICO FRIDAY... .A STORM MOVING ACROSS NORTHERN NEW MEXICO AND AN ASSOCIATED COLD FRONT WILL CAUSE STRONG WINDS TODAY. THE SURFACE COLD FRONT WILL REACH WESTERN NEW MEXICO EARLY THIS AFTERNOON AND BE THROUGH THE EL PASO AREA BY LATE THIS AFTERNOON. AHEAD OF THIS FRONT WINDS WILL BECOME QUITE STRONG WITH AREAS OF BLOWING DUST. THE WINDS AND BLOWING DUST WILL GRADUALLY DIMINISH THIS EVENING BEHIND THE COLD FRONT AS COOLER AIR MOVES IN. WINDS MAY REMAIN STRONG AND GUSTY ALONG EASTERN SLOPES OF AREA MOUNTAINS INTO SATURDAY MORNING. NMZ022>025-030>032-TXZ055-056-262215- /O.CON.KEPZ.HW.W.0001.100326T1700Z-100327T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 616 AM MDT FRI MAR 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... WINDS BY LATE THIS MORNING WILL INCREASE TO SOUTHWEST 15 TO 25 MPH AND THEN INCREASE TO 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH THIS AFTERNOON. STRONGEST WINDS WILL BE ALONG RIDGE TOPS AND THROUGH MOUNTAIN PASSES. WINDS WILL GRADUALLY DIMINISH TO AROUND 15 TO 25 MPH BY LATE EVENING. GUSTY WINDS OF 50 TO 60 MPH MAY CONTINUE THROUGH THE NIGHT AND INTO SATURDAY MORNING ALONG AND NEAR EAST SLOPES OF MOUNTAINS. BLOWING DUST WILL REDUCE VISIBILITY TO LESS THAN 3 MILES OVER MUCH OF THE AREA AND LESS THAN ONE-HALF MILE IN DUST PRONE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HEFNER
999 WWUS74 KEPZ 262048 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 248 PM MDT FRI MAR 26 2010 ...STRONG GUSTY WINDS WITH AREAS OF BLOWING DUST ACROSS WEST TEXAS AND SOUTHERN NEW MEXICO CONTINUING INTO EARLY EVENING FRIDAY... .A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS NORTHERN NEW MEXICO AND AN ASSOCIATED PACIFIC COLD FRONT WILL CONTINUE TO CAUSE STRONG WINDS AND AREAS OF BLOWING DUST INTO THE EVENING HOURS. THE SURFACE COLD FRONT WILL REACH SOUTHERN AND WESTERN NEW MEXICO THIS AFTERNOON AND BE THROUGH THE EL PASO AREA BY LATE AFTERNOON INTO THE EARLY EVENING HOURS. AHEAD OF THIS FRONT...WINDS WILL BE VERY STRONG WITH AREAS OF REDUCED VISIBILITIES IN BLOWING DUST CAUSING HAZARDOUS DRIVING CONDITIONS. THE WINDS AND BLOWING DUST WILL GRADUALLY DIMINISH THIS EVENING BEHIND THE COLD FRONT AS COOLER AIR MOVES IN. HOWEVER...WINDS MAY REMAIN QUITE STRONG AND GUSTY WELL INTO THE EARLY MORNING HOURS OF SATURDAY...ESPECIALLY ALONG THE EASTERN SLOPES OF AREA MOUNTAINS AND IN THE PASSES...SUCH AS THE SAN AUGUSTIN AND TRANS MOUNTAIN PASSES. NMZ022>025-030>032-TXZ055-056-270200- /O.CON.KEPZ.HW.W.0001.000000T0000Z-100327T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 248 PM MDT FRI MAR 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 20 NOVLAN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 25, 4:26 AM MDT, 8 hours 43 minutes earlier.
Area forecast discussion, Mar 25, 4:26 AM MDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
426 AM MDT THU MAR 25 2010
.SYNOPSIS...
WARMER TEMPERATURES WILL BE RETURNING TO THE BORDERLAND FOR THURSDAY
AND FRIDAY AS AN UPPER RIDGE MOVES ACROSS THE REGION. ANOTHER STRONG
UPPER TROUGH AND SURFACE COLD FRONT WILL BRING VERY WINDY CONDITIONS
FRIDAY AFTERNOON AND EVENING TO THE BORDERLAND. THIS WILL ALSO LOWER
TEMPERATURES ABOUT 10 TO 15 DEGREES...BACK BELOW NORMAL...FOR
SATURDAY AND SUNDAY. STRONG SOUTHWEST FLOW ALOFT WILL BRING A RETURN
OF ABOVE NORMAL TEMPERATURES TO THE AREA MONDAY THROUGH WEDNESDAY.
&&
.DISCUSSION...
LOOKS LIKE A VERY DRY AND WARM FORECAST THROUGH THE PERIOD AS A
RIDGE OF HIGH PRESSURE ALOFT DOMINATES THE WEATHER PATTERN. RIDGE
AXIS CURRENTLY OVER ARIZONA AND CONTINUING DRIFTING EAST IN RESPONSE
TO INCOMING STRONG TROUGH JUST REACHING THE WEST COAST. WV IMAGERY
SHOWING CONSIDERABLE HIGH LEVEL MOISTURE STREAMING THROUGH THE RIDGE
BUT SUBSIDENCE IS INHIBITING MOST ANY CLOUD DEVELOPMENT WITH THIS
MOISTURE.
VERY WINDY DAY STILL LOOKS ON TRACK FOR FRIDAY AS THE STRONG UPPER
TROUGH AND SURFACE COLD FRONT NEAR NEW MEXICO. SYSTEM IS TIMED
PRETTY WELL AS STRONG MID LEVEL WIND CORE AND SURFACE PRESSURE
GRADIENT MAXIMIZE BY EARLY TO MID AFTERNOON. PROG SOUNDINGS SHOW
VERY EFFICIENT MIXING AS FEW CLOUDS DEVELOP AND STRONG DRY LAPSE
RATE DEVELOP. WINDS AT MAX MIXING HGT...AROUND 650 MB...ARE 55-65
MPH. EVEN WINDS AROUND 750 MB ARE AROUND 40-50 MPH. WILL ISSUE HIGH
WIND WATCH SHORTLY TO COVER THIS SITUATION. HIGH WINDS LIKELY TO
CONTINUE ALL NIGHT AND INTO EARLY SATURDAY MORNING ALONG EAST SLOPES
OF MOUNTAINS...BUT FOR NOW WILL TAILOR WATCH TO END EARLY FRIDAY
EVENING FOR THE CWA AS A WHOLE. LIKEWISE...TOOK OUT MENTION OF POPS
NORTHERN ZONES AS MODELS CONTINUE THE SLIGHT NORTHWARD SHIFT OF
ENERGY.
BOTH GFS/NAM SHOW LOW CLOSING OFF THE TEXAS/OKLAHOMA PANHANDLES
SATURDAY MORNING. THIS LOW WILL DRAG A RATHER STRONG VORT LOBE SOUTH
THROUGH THE AREA SATURDAY NIGHT. LOOKS TO BE DRY AT THIS TIME BUT
WILL HAVE TO WATCH FEATURE IN CASE IT DEVELOPS SOME CLOUDS. WEAK TO
MODERATE UPSLOPE FLOW ALSO DEVELOPS SATURDAY NIGHT OVER THE SACS AS
A WEAK BACKDOOR FRONT MOVES INTO THE AREA. SHOULDN'T HAVE MUCH
EFFECT OTHER THAN TO REINFORCE THE COOL PACIFIC AIRMASS BROUGHT IN
BY THE FIRST COLD FRONT.
FORECAST AREA RECOVERS RAPIDLY AS THE UPPER RIDGE RE ASSERTS ITSELF.
VERY LARGE LONG WAVE TROUGH SETS UP OFF THE WEST COAST AND IN
COMBINATION WITH UPPER RIDGE...WELL DEVELOP SEVERAL DAYS OF
WEST/SOUTHWEST FLOW OVER OUR AREA. TEMPERATURES WILL WARM UP AND WE
WILL LIKELY SEE OUR WARMEST TEMPERATURES OF THE SEASON TUESDAY AND
WEDNESDAY. IF WE DON'T SEE OUR FIRST 80 DEGREE READING TOMORROW
ACROSS THE LOWLANDS...WE WILL LIKELY SEE THEM TUESDAY AND WEDNESDAY.
GFS STILL SHOWING DEEP LOW MOVING OVER ARIZONA THURSDAY AND INTO THE
SOUTHERN PLAINS FRIDAY. STILL UNSETTLED AS QUICK LOOK AT 06Z RUN NOW
KEEPING THE TROUGH OPEN AND A BIT MORE PROGRESSIVE...SIMILAR TO WHAT
ECMWF RUNS HAVE BEEN SHOWING.
&&
.AVIATION...VALID 25/12Z-26/12Z...
VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. STRONG
WINDS...BLDU AND TURBC EXPECTED JUST BEYOND THE PERIOD...BY 26/18Z.
&&
.FIRE WEATHER...
TRANSIENT HIGH PRESSURE RIDGE ALOFT WILL BRING DRY AND WARMER
WEATHER TO THE AREA TODAY AND FRIDAY. UPPER TROUGH MOVES THROUGH
THIS RIDGE MID DAY FRIDAY...BRINGING VERY WINDY CONDITIONS AND VERY
LOW DEWPOINTS/HUMIDITIES. THE STRONG WINDS AND LOW HUMIDITY WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. HIGH
PRESSURE ALOFT WILL ONCE AGAIN BRING WARMER TEMPERATURES BACK ABOVE
NORMAL BY MONDAY...ALONG WITH CONTINUED DRY WEATHER THROUGH
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 70 42 79 50 67 / 0 0 0 0 0
SIERRA BLANCA TX 68 32 78 41 63 / 0 0 0 0 0
LAS CRUCES 69 38 77 43 66 / 0 0 0 0 0
ALAMOGORDO 66 37 75 41 62 / 0 0 0 0 0
CLOUDCROFT 47 25 54 20 42 / 0 0 0 10 0
TRUTH OR CONSEQUENCES 67 34 73 34 62 / 0 0 0 10 0
SILVER CITY 60 32 63 31 56 / 0 0 10 10 0
DEMING 70 35 78 38 66 / 0 0 0 0 0
LORDSBURG 70 36 74 38 65 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NMZ022>025-030>032.
TX...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Mar 25, 6:21 AM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 621 AM MDT THU MAR 25 2010 NMZ022>025-030>032-TXZ055-056-261200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 621 AM MDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STORM SYSTEM MOVING TO AREA FRIDAY WILL BRING STRONG WINDS WITH IT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED BY EARLY FRIDAY AFTERNOON. BLOWING DUST AND LOCALLY POOR VISIBILITIES ARE ALSO LIKELY WITH THESE WINDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AFTER FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:19 AM MDT | High Wind Watch | EPZ | 7 hr | |
| Mar 25, 7:12 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 6 hr |
| Mar 25, 1:31 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 34 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.